Texas, 2004

Damaging Wind in Texas, November 27, 2004

November 27, 2004 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 26, 7:35 PM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Nov 26, 7:35 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
735 PM CST FRI NOV 26 2004

.DISCUSSION...STILL ON TRACK FOR TSRA TO DEVELOP AND MOVE QUICKLY
EAST TONIGHT. THE BEST BET FOR A SQUALL LINE TO DEVELOP AND MOVE
INTO INLAND SE TX BY MIDNIGHT...AND CENTRAL LA A COUPLE OF HOURS
LATER...MAINLY AFFECTING AREAS N OF I-10. NEAR I-10 AND SOUTH INTO
THE COASTAL WATERS...THE POSSIBILITY EXISTS FOR NOT AS MUCH COVERAGE
...BUT THE TSRA THAT DO FORM COULD SHOW SUPERCELL CHARACTERISTICS.
AT ANY-RATE...THE EVENT WILL LIKELY TAKE PLACE BETWEEN MIDNIGHT
ACROSS INLAND SE TX TO 6 AM ACROSS THE LOWER ATCHAFALAYA RIVER DELTA
SE OF LFT. PREVIOUS DISCUSSION STILL APPLIES AS TO WHY THIS WILL
HAPPEN TONIGHT. UPDATED INLAND GRIDS AND TEXT TO RAISE POPS A BIT
...TREND STEADY OR RISING TEMPS OVERNIGHT...AND PLACE HIGHER WINDS
NEAR THE COAST.

FOR THE OFFSHORE WATERS...INCREASED THE SOUTHERLY WINDS TO 25 KNOTS
AND GUSTY TONIGHT WITH SEAS 7 TO 9 FEET. GRADIENT TIGHTENED A BIT
FURTHER THIS EVENING.

PUBLIC-MARINE: LANDRENEAU
AVIATION-HYDROLOGY: RINARD

&&

.PREVIOUS DISCUSSION...SOUTHERLY FLOW HAS INCREASED THIS AFTERNOON AS
SHORT WAVE OVER THE EASTERN ROCKIES IS EJECTING OFF TO THE EAST. IN
RESPONSE...MOISTURE AND INSTABILITY ARE GRADUALLY INCREASING ACROSS
THE FORECAST AREA. PWAT HAS INCREASED TO OVER 1 INCH IN THE WESTERN
ZONES WITH DEWPOINTS IN THE LOWER TO MID 60S JUST OFF THE TEXAS
COAST.

SHORT WAVE OVER THE EASTERN ROCKIES WILL MOVE QUICKLY TO THE EAST
TONIGHT AND WEDNESDAY. LOW LEVEL FLOW OUT OF THE SOUTH WILL CONTINUE
TO INCREASE WITH 85H WINDS OF 40-50 KT BY 06Z. THIS WILL HELP BRING
GULF MOISTURE AND PWAT VALUES OF OVER 1.25 INCHES TO THE AREA. AT THE
SAME TIME...LEFT FRONT EXIT REGION OF 110+ KT JET STREAK EMBEDDED IN
THE SOUTHERN BRANCH WILL MOVE ACROSS.

WITH THE INCREASING MOISTURE AND UPPER LEVEL DIVERGENCE...SHOWERS AND
THUNDERSTORMS WILL START TO FORM EARLY THIS EVENING OVER SOUTHEAST
TEXAS. A BAND OF SHOWERS AND THUNDERSTORMS WILL THEN FORM...AND
BECOME MORE NUMEROUS...AHEAD OF THE UPPER LEVEL TROUGH AND SURFACE
COLD FRONT...REACHING SOUTHEAST TEXAS AROUND MIDNIGHT AND EXITING
THE FORECAST AREA BEFORE SUNRISE.

SPC HAS THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS
DURING THE OVERNIGHT. QUESTION FOR HOW SIGNIFICANT SEVERE WEATHER
WILL BE...IS HOW FAR NORTH BEST INSTABILITY WILL GET. WITH REALLY
HIGH SHEAR VALUES...ANY STORMS THAT DEVELOP AHEAD OF THE MAIN
BAND OF THUNDERSTORMS AND THAT CAN TAP INTO THE BEST SURFACE BASED
INSTABILITY...WILL HAVE THE POTENTIAL TO HAVE STRONG ROTATION WITH
ISOLATED TORNADOES. RIGHT NOW IT LOOKS LIKE BEST INSTABILITY WILL
STAY RIGHT ALONG OR JUST OFFSHORE THE COAST.

MOST LIKELY WE WILL SEE ELEVATED TYPE STORMS EMBEDDED IN THE MAIN
BAND OF SHOWERS THAT DEVELOP AHEAD OF THE SHORT WAVE. WITH THE FAST
WINDS AND DEEP LAPSE RATES DEVELOPING...THESE STORMS WILL HAVE A
CHANCE TO PRODUCE DAMAGING STRAIGHT LINE WINDS AND MAYBE EVEN
ISOLATED LARGE HAIL. WILL GO AHEAD AND MENTION A CHANCE FOR SEVERE
STORMS IN THE ZONES.

AFTER COLD FRONT PUSHES THROUGH THE EASTERN ZONES BY EARLY
SATURDAY...DRIER AIR WILL AGAIN MOVE IN FOR MOST OF THE WEEKEND.

BY LATE SUNDAY...RETURN FLOW BEGINS AND CLOUDS WILL BE ON THE
INCREASE. GOOD MOISTURE VALUES AND A SERIES OF DISTURBANCES MOVING
ACROSS IN THE FAST SOUTHWEST FLOW ALOFT WILL BRING A GOOD CHANCE OF
RAIN ON SUNDAY NIGHT THROUGH TUESDAY NIGHT. AGAIN THERE WILL BE
CHANCE FOR SOME STRONG STORMS ON TUESDAY NIGHT AS A COLD FRONT MOVES
THROUGH.

&&

.MARINE...WITH LOW LEVEL JET DEVELOPING OVER THE COASTAL WATERS...
WILL HAVE A SMALL CRAFT ADVISORY IN EFFECT FOR SOUTHERLY WINDS
AROUND 20 KNOTS TONIGHT. STRONG NORTHERLY WINDS WILL THEN DEVELOP
BEHIND THE FRONT ON SATURDAY. THESE WINDS WILL SUBSIDE SOME WHAT ON
SUNDAY.

&&

.AVIATION...CLOUDS WILL BE ON THE INCREASE FOR THE REMAINDER OF THE
AFTERNOON AND EVENING AS MOISTURE CONTINUES TO INCREASE...WITH MVFR
CEILINGS POSSIBLE. THE WILL BE A CHANCE FOR STRONG TO SEVERE
THUNDERSTORMS DURING THE OVERNIGHT HOURS BETWEEN 06Z AND 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  64  69  45  69 /  70   0   0  20
BPT  65  69  46  69 /  70   0   0  20
AEX  56  66  40  68 / 100   0   0  10
LFT  60  70  44  69 /  70  30   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SCA...ENTIRE COASTAL WATERS OUT 60NM.
TX...SCA...ENTIRE COASTAL WATERS OUT 60NM.

&&
Hazardous weather outlook, Nov 26, 5:42 AM CST, 18 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
542 AM CST FRI NOV 26 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
261800-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
542 AM CST FRI NOV 26 2004

.DAY ONE...TODAY AND TONIGHT...
MOISTURE WILL RETURN FROM THE GULF OF MEXICO AND WILL COMBINE WITH A
COLD FRONT TO PRODUCE SCATTERED THUNDERSTORMS LATE TONIGHT AND EARLY
SATURDAY MORNING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING
WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...THUNDERSTORMS
WILL MOVE OUT OF THE AREA SATURDAY MORNING. DRY WEATHER IS EXPECTED
ON SUNDAY WITH SHOWERS AND THUNDERSTORMS RETURNING MONDAY AND
TUESDAY. THE MAIN THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE
ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
IS NOT EXPECTED.

WILEY

The radar

The Lake Charles radar (KLCH), 70 km away, was scanning. The volume nearest the first event began at 06:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
November 27, 12:25 AM CST
Where
Jefferson County, Groves
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
29.950, -93.917

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425160.